Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 286, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 1, 2001, 8:54 PM CDT for Logan County, Wallace County, Kansas. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2001, 8:54 PM CDT (01:54 UTC)
- Expired
- Sep 1, 2001, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Logan County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 8:58 PM CDT | Hail 1 | Wallace, KS | |
| Sep 1, 8:58 PM CDT | Thunderstorm Wind 60 E | Sharon Spgs, KS | The strong winds uprooted trees, and moved a fertilizer tank and storage bin into a windbreak. Hail was also reported with the storm. |
| Sep 1, 9:15 PM CDT | Hail 0.75 | Mc Allaster, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WUUS53 KGLD 020155 SVRGLD KSC109-199-020300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 854 PM CDT SAT SEP 1 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LOGAN COUNTY IN WEST CENTRAL KANSAS NORTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS * UNTIL 1000 PM CDT (900 PM MDT) * AT 854 PM CDT (754 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF WALLACE...OR ABOUT 13 MILES NORTHEAST OF SHARON SPRINGS...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINONA AT 1000 PM CDT HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. HEAVY RAINS FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. $$ LAT...LON 3913 10165 3888 10165 3887 10121 3913 10121 ENTWISTLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:08 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 1, 6:08 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 508 PM MDT SAT SEP 1 2001 MADE UPDATES TO ZONES TO REFLECT MORE CLOUDS RESULTING FROM AFTERNOON CONVECTION ACROSS MUCH OF THE FA. ALSO WINDS WILL BE A LITTLE SLOWER TO CHANGE FROM SOUTH TO WEST ACROSS FA. MADE WIND ADJUSTMENTS ACCORDINGLY. SCATTERED CONVECTION STILL EXPECTED TO FIRE ALONG BOUNDARIES ACROSS FA BUT SHOULD DIMINISH AFTER SUNSET WITH LOSS OF DAYTIME HEATING. .GLD...NONE. LAMMERS
In the hours before
Local storm report, Sep 1, 6:23 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT SAT SEP 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 20 SSW COLBY KS 1 INCH HAIL
09/01/01 THOMAS REPORTED BY PUBLIC.
HAIL COMPLETELY
COVERING THE GROUND.Local storm report, Sep 1, 6:43 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT SAT SEP 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0518 PM 14 S COLBY KS .88 INCH HAIL
09/01/01 THOMAS REPORTED BY PUBLIC.Local storm report, Sep 1, 8:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT SAT SEP 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 15 S COLBY KS 1 INCH HAIL
09/01/01 THOMAS REPORTED BY PUBLIC.
0700 PM 15 S COLBY KS .88 INCH HAIL
09/01/01 THOMAS REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Sep 1, 8:12 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT SAT SEP 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 14 S COLBY KS .5 INCH HAIL
09/01/01 THOMAS REPORTED BY HAM RADIO
OPERATOR.
0710 PM GOODLAND KS .5 INCH HAIL
09/01/01 SHERMAN REPORTED BY STORM
SPOTTER. PEA SIZE HAIL
COMPLETELY COVERING THE
GROUND.Local storm report, Sep 1, 8:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT SAT SEP 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0646 PM 14 S COLBY KS .75 INCH HAIL
09/01/01 THOMAS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Sep 1, 8:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM MDT SAT SEP 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM 14 S COLBY KS FLOOD
09/01/01 THOMAS REPORTED BY HAM RADIO
OPERATOR. MINOR
AGRICULTURAL FLOODING.
ALSO...DIRT ROADS
IMPASSABLE DUE TO MINOR
FLOODING IN SOUTHERN
THOMAS COUNTY.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:49 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.